Missouri, 2012Flash Flooding and Flood in Missouri, September 25 to 27, 2012
September 25 to 27, 2012 · NWS SGF · 19 events in 8 counties and zones
A stalled out front across the Missouri Ozarks along with several upper level impulses riding along the boundary lead to isolated severe storms that produced large hail and isolated wind damage. Some of the thunderstorms trained over the same areas which caused isolated flooding as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled out front across the Missouri Ozarks along with several upper level impulses riding along the boundary lead to isolated severe storms that produced large hail and isolated wind damage. Some of the thunderstorms trained over the same areas which caused isolated flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 25, 7:09 PM CST, 51 minutes earlier.
Area forecast discussion, Sep 25, 7:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT TUE SEP 25 2012
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 755 PM CDT TUE SEP 25 2012/
CLUSTERS OF THUNDERSTORMS CONTINUED TO MIGRATE EASTWARD FROM
SOUTHEASTERN KANSAS AND ACROSS CENTRAL MISSOURI ALONG AND SOUTH
OF A STALLED FRONT. SURFACE BASED INSTABILITY WAS DECREASING THIS
EVENING WITH THE LOSS OF DAY TIME HEATING AND DEEP LAYER SHEAR
REMAINED RATHER WEAK. HOWEVER MOST UNSTABLE CAPE NEAR 2000 J/KG
WILL BE SUFFICIENT TO SUPPORT ROBUST UPDRAFTS.
THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE THROUGH THE
EVENING INTO THE OVERNIGHT HOURS FROM SOUTHEAST KANSAS INTO
CENTRAL MISSOURI. ACTIVITY WILL BE ENHANCED WITH TIME WITH THE
APPROACH OF A MINOR SHORTWAVE TRACKING ACROSS KANSAS. IN
ADDITION...THE LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT AND
INTERACT WITH A VERY MOIST AIR MASS.
WILL BE CLOSELY MONITORING THE POTENTIAL FOR DAMAGING WINDS THE
NEXT FEW HOURS AS A COLD POOL DEVELOPS WITH THE CONVECTIVE
CLUSTER COMING OUT OF SOUTHEASTERN KANSAS TOWARD FAR SOUTHWESTERN
MISSOURI. THE RISK FOR SEVERE STORMS WILL BE GENERALLY NORTH OF A
COLUMBUS KANSAS TO ROLLA MISSOURI LINE THIS EVENING.
WHILE THE RISK FOR SEVERE WEATHER WILL DECREASE OVERNIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE POTENTIAL
FOR HEAVY RAINFALL AND THE RISK FOR LOCALIZED FLASH FLOODING WILL
BE A CONCERN TONIGHT WHERE STORMS TRAIN.
THE GREATEST RISK FOR EXCESSIVE RAINFALL AND THE POTENTIAL FOR
FLOODING WILL OCCUR GENERALLY NORTH OF A PITTSBURG KANSAS TO
ROLLA MISSOURI WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. SHORT TERM
MODELS SUGGEST RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS WITHIN THIS AREA.
FOSTER
&&
.DISCUSSION...
THE COMBINATION OF STRONG TO SEVERE THUNDERSTORMS...ALONG WITH THE
RISK FOR TRAINING THUNDERSTORMS...WILL CREATE AN ACTIVE 24 HOURS FOR
AREAS OF SOUTHEAST KANSAS AND WESTERN/CENTRAL MISSOURI.
THE CONTINUOUS INTERACTION OF A MOIST AND UNSTABLE AIR MASS INTO A
STATIONARY FRONTAL SYSTEM POSITIONED ACROSS SOUTHERN KANSAS AND
CENTRAL MISSOURI...IS THE PRIMARY METEOROLOGICAL REASON FOR OUR
IMPENDING WEATHER.
CURRENTLY (1830Z)...THE FRONTAL SYSTEM IS POSITIONED ALONG A LINE
FROM WICHITA KANSAS TO HARRISONVILLE. THIS FEATURE WILL VERY SLOWLY
SHIFT TO THE SOUTH OVER THE NEXT 24 HOURS...AND IS EXPECTED TO
ASSUME A POSITION SOMEWHERE JUST NORTH OF THE HIGHWAY 54 CORRIDOR
THROUGH THE OVERNIGHT HOURS.
WE ARE BECOMING INCREASINGLY CONCERNED THAT TRAINING THUNDERSTORMS
WILL OCCUR SOMEWHERE NEAR THIS CORRIDOR THIS EVENING AND
TONIGHT...CREATING A RISK FOR FLASH FLOODING...ROUGHLY NEAR
GIRARD-FORT SCOTT...TO LAKE OF THE OZARKS-VERSAILLES AREA.
0-3 KM SHEAR VECTORS WILL ORIENT PARALLEL TO THIS FRONTAL SYSTEM
TONIGHT...MEANWHILE...PERSISTENT MOISTURE TRANSPORT VECTORS SUGGEST
THAT PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.40 INCHES.
THE RISK FOR SEVERE THUNDERSTORMS IS ALSO INCREASING FOR THIS
AFTERNOON AND EVENING. THE SOUTHEAST KANSAS AND SOUTHERN MISSOURI
AIR MASS HAS DESTABILIZED...WITH APPROXIMATELY 2000-2500 J/KG OF MIXED
LAYER CAPE BEING ANALYZED.
FORCING FROM AN APPROACHING SHORT WAVE TROUGH WILL TRIGGER ROBUST
UPDRAFTS BY MID-LATE AFTERNOON. THESE SEVERE STORMS SHOULD MAINLY BE
CONFINED TO AREAS NORTH OF THE INTERSTATE 44 CORRIDOR. CURRENT
THINKING IS THAT STORMS WILL DECREASE IN INTENSITY...AND BECOME
NON-SEVERE BY LATE THIS EVENING...DUE TO A DECREASE IN INSTABILITY
LEVELS.
GENERAL SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED THROUGH THE
OVERNIGHT HOURS AND INTO WEDNESDAY.
WITH THE FRONT IN CLOSE PROXIMITY OF THE OZARKS REGION FROM
WEDNESDAY THROUGH FRIDAY...THERE REMAINS NO SIGNAL THAT INSTABILITY
LEVELS WILL BECOME SUFFICIENT FOR ADDITIONAL SEVERE STORMS THE REST
OF THE WEEK. ITS A SHORT TERM FORECAST CHALLENGE...AND SOMETHING
THAT WILL NEED TO BE WATCHED THROUGH FRIDAY. BUT FOR NOW...I HAVE
NO PLANS TO INSERT ANY OTHER MENTION OF SEVERE STORMS BEYOND THIS
EVENING. WILL KEEP HIGH POPS GOING INTO THE GRIDS THROUGH FRIDAY
THOUGH.
THIS WEEKEND'S FORECAST IS BECOMING MORE CLEAR AS MODELS CONVERGE ON
A DRIER SOLUTION. THEREFORE...WE WILL KEEP POPS IN CHECK BEGINNING
SATURDAY MORNING. LIGHT NORTHERLY BREEZES WILL OFFER NICE
TEMPERATURES...WITH HIGHS ON SATURDAY AND SUNDAY IN THE LOW 70S.
&&
.AVIATION...
/ISSUED 555 PM CDT TUE SEP 25 2012/
SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AS A FRONT REMAINS
STALLED NORTH OF AREA TERMINALS AND AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. VFR CONDITIONS WILL PERSIST MUCH OF THE
EVENING BUT SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT JOPLIN
TERMINAL BY LATE EVENING...AND SPRINGFIELD AND BRANSON OVERNIGHT.
MVFR TO LOCALLY IFR CONDITIONS WILL OCCUR IN THE SHOWERS AND
STORMS. LOW LEVEL WIND SHEAR WILL ALSO DEVELOP AS THE LOW LEVEL
JET STRENGTHENS. THE CHANCE OF SHOWERS AND THUNDERSTORMS AND
VARIABLE FLIGHT CONDITIONS WILL CONTINUE THROUGH WEDNESDAY.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR MOZ055>058-
066>069-077-078.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR KSZ073-097.
&&Hazardous weather outlook, Sep 25, 7:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT TUE SEP 25 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
826 PM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED FLOODING RISK.
SIGNIFICANT LIGHTNING RISK.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT SOUTHEASTERN
KANSAS AND CENTRAL MISSOURI THIS EVENING AND INTO MUCH OF
SOUTHERN MISSOURI OVERNIGHT.
A FEW OF THE STORMS WILL STRONG TO SEVERE THIS EVENING GENERALLY
NORTH OF A JOPLIN TO SALEM LINE. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 70 MPH.
IN ADDITION THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALIZED FLASH FLOODING WILL BE POSSIBLE MAINLY NORTH OF A
PITTSBURG KANSAS TO ROLLA MISSOURI LINE WHERE MULTIPLE ROUNDS
OF STORMS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL STALL ACROSS SOUTHERN MISSOURI FROM WEDNESDAY
THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A
DAILY BASIS. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM FOR AREAS NORTH OF
A JOPLIN TO ROLLA LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Special weather statement, Sep 25, 5:44 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE SEP 25 2012
MOZ055-056-067>069-260015-
BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO-
644 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR...
HICKORY...NORTHWESTERN CAMDEN...SOUTHERN BENTON AND SOUTHERN MORGAN
COUNTIES UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HASTAIN TO
OSCEOLA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BARNUMTON...CLIMAX SPRINGS...CROSS
TIMBERS...EDWARDS...FRISTOE...GERSTER...HARPER...HASTAIN...
HERMITAGE...HURRICANE DECK...ICONIUM...KNOBBY...LAKE OZARK...LAKEVIEW
HEIGHTS...LAURIE...MONEGAW SPRINGS...NEMO...OSCEOLA...PRESTON...
PURVIS...QUINCY...ROCKY MOUNT...SUNRISE BEACH...VILLAGE OF FOUR
SEASONS...VISTA...WHEATLAND AND ZORA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS...POMME DE TERRE LAKE AND TRUMAN LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3829 9270 3822 9270 3821 9264 3790 9308
3790 9318 3783 9319 3802 9394 3829 9309
TIME...MOT...LOC 2345Z 271DEG 28KT 3821 9316 3805 9369
KARDELLLocal storm report, Sep 25, 5:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL FULTON 38.01N 94.72W
09/25/2012 E0.75 INCH BOURBON KS TRAINED SPOTTER
&&
LDOOLEYSpecial weather statement, Sep 25, 6:13 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT TUE SEP 25 2012
MOZ058-260045-
MARIES MO-
713 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
745 PM CDT...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF VIENNA...OR 18 MILES NORTH OF
ROLLA...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE...VICHY AND VIENNA.
PEOPLE IN NORTHEASTERN MARIES COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3829 9163 3816 9163 3810 9164 3812 9194
3827 9195 3830 9168 3830 9165
TIME...MOT...LOC 0013Z 267DEG 21KT 3819 9186
KARDELLSpecial weather statement, Sep 25, 6:18 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT TUE SEP 25 2012
KSZ073-260045-
BOURBON KS-
718 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 745 PM
CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF BRONSON...OR 20 MILES WEST OF
FORT SCOTT...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HARDING...HIATTVILLE...MARMATON...PETERSBURG...
PORTERVILLE...REDFIELD AND UNIONTOWN.
PEOPLE IN BOURBON COUNTY...INCLUDING BRONSON...UNIONTOWN...REDFIELD
AND FORT SCOTT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3796 9509 3804 9462 3783 9461 3769 9462
3772 9509
TIME...MOT...LOC 0018Z 266DEG 27KT 3784 9504
KARDELLSpecial weather statement, Sep 25, 6:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT TUE SEP 25 2012
MOZ057-058-069-260145-
CAMDEN MO-MARIES MO-MILLER MO-
754 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...MILLER AND NORTHERN
CAMDEN COUNTIES UNTIL 845 PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT ELIZABETH TO
FREEDOM...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAGNELL...BELLE...BRINKTOWN...BRUMLEY...
CAMDENTON...FREEDOM...GREEN BAY TERRACE...IBERIA...KAISER...LAKE
OZARK...LAKELAND...LAKEVIEW...LINN CREEK...MARYS HOME...OLD LINN
CREEK...OSAGE BEACH...ROACH...SAINT ELIZABETH...TUSCUMBIA...ULMAN...
VICHY AND VIENNA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3834 9220 3830 9218 3829 9163 3807 9163
3805 9165 3805 9189 3803 9193 3804 9195
3801 9197 3802 9240 3799 9241 3797 9299
3834 9250 3833 9223
TIME...MOT...LOC 0054Z 267DEG 42KT 3830 9225 3800 9258
KARDELLLocal storm report, Sep 25, 7:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
09/25/2012 BOURBON KS LAW ENFORCEMENT
POWER POLE DOWN IN FORT SCOTT.
&&
LDOOLEYEvent by event
9 hail, 4 flash flood, 4 heavy rain, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Vernon
- When
- September 25, 8:00 PM CST
- Where
- Vernon County, 0.54 mi E of Metz
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 38.000, -94.440
A tree was uprooted and several large tree branches were blown down.
Hail, McDonald
- When
- September 26, 7:23 PM CST
- Where
- McDonald County, Noel
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.550, -94.480
Golf ball sized hail along with other reports of nickel and quarter sized hail was reported by the public.
Hail, McDonald
- When
- September 26, 7:25 PM CST
- Where
- McDonald County, Noel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.550, -94.480
Nickel to Quarter sized hail was reported in Noel.
Hail, Stone
- When
- September 26, 8:10 PM CST
- Where
- Stone County, 0.55 mi W of Ponce de Leon
- Measured
- 1.75 in hail
- Reported by
- 911 Call Center
- Coordinates
- 36.870, -93.360
Golf ball sized hail was reported.
Hail, Stone
- When
- September 26, 8:10 PM CST
- Where
- Stone County, 2.65 mi NW of Abesville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.860, -93.400
One inch sized hail reported at Abesville.
Hail, Christian
- When
- September 26, 8:13 PM CST
- Where
- Christian County, 2.07 mi S of Spokane
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -93.300
Hail, Christian
- When
- September 26, 8:15 PM CST
- Where
- Christian County, 2.07 mi S of Spokane
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -93.300
Hail, Taney
- When
- September 26, 8:47 PM CST
- Where
- Taney County, 0.55 mi E of Walnut Shade
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.730, -93.190
Hail, Christian
- When
- September 26, 10:09 PM CST
- Where
- Christian County, 1.77 mi NE of Selmore
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.990, -93.210
Hail, Christian
- When
- September 26, 10:16 PM CST
- Where
- Christian County, 2.35 mi SSW of Mc Cracken
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.990, -93.190
Flash Flood, Webster
- When
- September 27, 4:00 AM CST to 5:00 AM CST
- Where
- Webster County, 3.38 mi ENE of Sarvis Pt to 3.72 mi E of Sarvis Pt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.090, -92.820
Flooding of State Highway BB was reported by MODOT.
Heavy Rain, Douglas
- When
- September 27, 4:00 AM CST
- Where
- Douglas County, 2.16 mi NW of Mt Zion
- Reported by
- Public
- Coordinates
- 37.040, -92.700
A public report relayed by media of 4.10 inches of rainfall had fallen from overnight storms.
Heavy Rain, Douglas
- When
- September 27, 5:00 AM CST
- Where
- Douglas County, 1.77 mi NE of Coldspring
- Reported by
- Broadcast Media
- Coordinates
- 36.990, -92.410
A public report relayed by media of 3.75 inches of rainfall had fallen from overnight storms.
Heavy Rain, Webster
- When
- September 27, 5:00 AM CST
- Where
- Webster County, 1.1 mi W of Sarvis Pt
- Reported by
- Broadcast Media
- Coordinates
- 37.080, -92.900
A public report relayed by media of 4 inches of rainfall had fallen from overnight storms.
Heavy Rain, Douglas
- When
- September 27, 5:00 AM CST
- Where
- Douglas County, 1.1 mi E of Vanzant
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -92.300
A public report relayed by media of a storm total rainfall of 4 inches had fallen from overnight storms.
Flash Flood, Douglas
- When
- September 27, 5:08 AM CST to 6:08 AM CST
- Where
- Douglas County, 2.53 mi W of Ava Muni Meml Arpt to 2.42 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.966, -92.725
Law enforcement reported a man was swept off into high water on Route Y at Cowskin Creek west of Ava. Route Y was flooded and impassable due to high water.
Flash Flood, Douglas
- When
- September 27, 5:08 AM CST to 6:08 AM CST
- Where
- Douglas County, 2.49 mi W of Ava Muni Meml Arpt to 2.5 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.965, -92.725
A man was rescued after being swept off a low water crossing on Route Y at Cowskin Creek west of Ava.
Flash Flood, Douglas
- When
- September 27, 6:00 AM CST to 7:00 AM CST
- Where
- Douglas County, 1.49 mi SSE of Olathe to 1.63 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.010, -92.520
MODOT reported flooding over State Highway U at Bryant Creek.
Flood, Ozark
- When
- September 27, 9:30 AM CST to 10:30 AM CST
- Where
- Ozark County, 2.77 mi E of Rockbridge to 3.08 mi E of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.780, -92.370
MODOT reported State Highway 95 was flooded at Bryant Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, September 25, 2012$273,000 · 1.75 in hail · 10 events
- Tornadoes and Hail in Illinois, September 25, 20122 injured · EF1 · 15 events
- Drought in Texas, September 25 to 30, 2012$20,000 · 11 events
- Hail and Damaging Winds in Oklahoma, September 25 to 26, 20122 in hail · 14 events
- Hail and Damaging Winds in Missouri, September 25, 20121.75 in hail · 11 events
- Hail in Missouri, September 25, 20121.75 in hail · 6 events
- Flash Flood and Hail in Kansas, September 25 to 26, 2012$6,000 · 1 in hail · 5 events
- Hail in Kansas, September 25, 20121 in hail · 5 events
- Hail in Texas, September 25, 20122.5 in hail · 5 events
- Hail in Texas, September 25, 20121 in hail · 3 events
- Drought in Texas, September 25 to 30, 20122 events
- Hail in Illinois, September 25, 20121.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404947, 404945, 404934, 404937, 404938, 404935, 404936, 404946, 404939, 404940, 404926, 404941, 404942, 404943, 404944, 404927, 407022, 404930, 404933.